Quote from dtillery:About three years ago, I went to the doctor for migraines, he gave me atenanol (I think i spelled that right) Its a beta blocker - its actually high blood pressure meds, but i dont have high blood pressure, within 3 days i never had another migraine.. then about a yr later i stopped taking them, i didnt have insurance to cover them and didnt have any migraines again till about 6 mths ago, I am back on my pills and doing fine.. Possibly just ask your doctor about this, because I would almost bet insurance would cover something like a blood pressure pill. I know it sounds unbeleiveable that it works, but it did for me.. My daughter takes imitrex for hers, when she gets one, but like you said you cant take it..
Thank you for your response; I will look into that. I currently take diltiazem hcl for my tachycardia (abnormal heartbeat), I do see a cardiologist for those issues and a neurologist for the migraines. You bring up a really good point so I should have them put their heads together on this. Interestingly enough, when I stopped my diltiazem for a short time (my blood pressure is so low that I was experiencing such fatigue and the med seemed to be lowering it substantially), however I restarted the diltiazem and have noticed my migraines decreasing again; so it is likely there is a connection. I pulled some information on the Diltiazem and this is what is said:
Diltiazem is in a class of drugs called calcium channel blockers. Diltiazem relaxes (widens) your blood vessels (veins and arteries), which makes it easier for your heart to pump and reduces the workload on it.
So it looks like there could be a connection. You bring up a point I never would have thought of. I appreciate your input and I will definitely print out your response and raise the question with my Doctor. Thanks again. :wave: